Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 381, NWS Louisville, KY

July 12, 2011Jefferson County, Shelby County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 12, 2011, 5:18 PM EDT for Jefferson County, Shelby County, Kentucky. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2011, 5:18 PM EDT (21:18 UTC)
Expired
Jul 12, 2011, 5:34 PM EDT
In force
16 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Jefferson County, KY, Shelby County, KY

The radar

The Louisville radar (KLVX), 51 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1093 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1093 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

175 
WUUS53 KLMK 122118
SVRLMK
KYC111-211-122145-
/O.NEW.KLMK.SV.W.0381.110712T2118Z-110712T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
518 PM EDT TUE JUL 12 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  WESTERN SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 545 PM EDT

* AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 
  MPH. THIS STORM WAS LOCATED NEAR JEFFERSONTOWN...MOVING 
  NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  LYNDON...
  JEFFERSONTOWN...
  ANCHORAGE...
  MIDDLETOWN...
  FISHERVILLE...
  CONNER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

LAT...LON 3834 8558 3834 8556 3829 8547 3830 8545
      3824 8528 3815 8554 3822 8565 3835 8558
      3835 8557
TIME...MOT...LOC 2118Z 229DEG 14KT 3820 8557
WIND...HAIL 60MPH <.50IN

$$

TWF
1 follow-up statement
547 
WWUS53 KLMK 122134
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
534 PM EDT TUE JUL 12 2011

KYC111-211-122142-
/O.CAN.KLMK.SV.W.0381.000000T0000Z-110712T2145Z/
JEFFERSON KY-SHELBY KY-
534 PM EDT TUE JUL 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SHELBY AND
NORTHEASTERN JEFFERSON COUNTIES IS CANCELLED...

THUNDERSTORMS HAVE WEAKENED OVER THE WARNED AREA. NO SEVERE WEATHER 
REPORTS HAVE BEEN RECEIVED BY THE NATIONAL WEATHER SERVICE AT THIS 
TIME. HOWEVER...NICKEL SIZE HAIL WAS REPORTED WITH THE STORMS 
EARLIER IN JEFFERSONTOWN.

THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL CONTINUE OVER PARTS OF 
JEFFERSON AND SHELBY COUNTIES IN NORTH CENTRAL KENTUCKY THROUGH 6 PM 
EDT.

LAT...LON 3834 8558 3834 8556 3829 8547 3830 8545
      3824 8528 3815 8554 3822 8565 3835 8558
      3835 8557
TIME...MOT...LOC 2132Z 229DEG 14KT 3824 8552

$$

TWF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 4:39 PM EDT, 39 minutes earlier.

Area forecast discussion, Jul 12, 4:39 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
439 PM EDT TUE JUL 12 2011

...MESOSCALE UPDATE...

HAVE UPPED POPS TO 100% WHERE THE RAIN IS FALLING. HAVE UPPED PRECIP
AMOUNTS UP TO AN INCH AND A HALF WHERE THE HEAVIEST STORMS ARE WITH
GRADUALLY DECREASING AMOUNTS AWAY FROM THE MAIN STORM AREA. HAVE
ALSO DROPPED HEAT HEADLINES FROM WHERE THUNDERSTORMS HAVE BEEN
WIDESPREAD AND BROUGHT TEMPERATURES AS LOW AS THE UPPER 70S. DROPPED
MIN TEMPS A FEW DEGREES WHERE RAIN HAS TAKEN THE TEMPERATURE LOWER
THAN THE PREVIOUSLY EXPECTED MIN TEMP.

.SHORT TERM (TONIGHT AND WEDNESDAY)...

THERE ARE A FEW CONCERNS IMMEDIATELY IN THE SHORT TERM THIS
AFTERNOON. FIRST IS A COMPLEX OF STORMS THAT HAS DEVELOPED ACROSS
THE SOUTHEASTERN PORTION OF THE FORECAST AREA. A LARGE AREA OF
STORMS WITH DAMAGING WINDS AND EXTREMELY HEAVY RAIN HAS DEVELOPED
ALONG AN OUTFLOW BOUNDARY THAT MOVED FROM EAST TO WEST ACROSS THE
FORECAST AREA THIS AFTERNOON. THE CURRENT CONVECTION HAS SENT OUT AN
OUTFLOW BOUNDARY TO THE NORTHWEST AND STORMS HAVE DEVELOPED ALONG
THIS BOUNDARY AS WELL AS AHEAD OF THE FRONT MOVING IN FROM THE
NORTH. SCATTERED CONVECTION CAN BE EXPECTED THROUGH THE AFTERNOON
AND EARLY EVENING ACROSS THE NORTHERN PART OF THE AREA WITH MORE
WIDESPREAD CONVECTION SOUTH.

AS FAR AS THE HEAT GOES...WILL KNOCK PORTIONS OF THE WARNING BACK TO
ADVISORY LEVEL AS THE CLOUDS AND STORMS HAVE DECREASED TEMPERATURES
DRASTICALLY. WILL PROBABLY KEEP THE HEAT ADVISORY OUT AS WE COULD
SEE A QUICK WARM UP IF CONVECTION MOVES OUT OF THE AREA THIS
AFTERNOON AND THE SUN IS ABLE TO PEEK OUT. FURTHER WEST HEAT INDICES
ARE STILL ABOVE 110 SO WILL KEEP THE WARNING OUT.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT TONIGHT AS WE
WILL REMAIN RELATIVELY UNSTABLE. AN AREA OF THUNDERSTORMS WILL TRACK
SOUTHEAST OUT OF NORTHERN MISSOURI THIS AFTERNOON AND EVENING. SOME
OF THOSE STORMS MAY BE SEVERE AND IF THEY CAN HOLD TOGETHER THERE
MAY BE A CHANCE FOR SOME MORE STRONG STORMS OVERNIGHT. HOW STRONG
THESE STORMS WILL REMAIN IS A BIT IN QUESTION. INTO TOMORROW...A
CHANCE OF THUNDERSTORMS WILL REMAIN IN THE FORECAST...ESPECIALLY
ACROSS SOUTHERN KENTUCKY WHICH WILL BE CLOSER TO THE FRONTAL
BOUNDARY.

WITH THE FRONTAL BOUNDARY SINKING SOUTH OVERNIGHT LOWER
DEWPOINTS AND SLIGHTLY LOWER TEMPERATURES WILL BE FILTERING INTO THE
REGION. LOWS TONIGHT SHOULD BE IN THE MID TO UPPER 70S...MUCH COOLER
THAN THIS MORNING. FOR TOMORROW HIGHS WILL BE IN THE UPPER 80S NORTH
TO LOWER 90S. SOME AREAS NEAR THE BORDER WITH TENNESSEE WILL LIKELY
HAVE HEAT INDICES NEAR 100 DURING THE AFTERNOON HOURS.

.LONG TERM (WEDNESDAY NIGHT - TUESDAY)...

WEDNESDAY NIGHT-THURSDAY NIGHT...

BY WEDNESDAY EVENING...THE FRONTAL BOUNDARY SHOULD BE SOUTH OF THE
BORDER AS HIGH PRESSURE SETTLES INTO THE CWA FOR THIS TIME PERIOD. A
LINGERING CELL OR TWO COULD REMAIN CLOSER TO THE TN/KY BORDER BUT
WILL KEEP WED NIGHT DRY FOR NOW. HIGH PRESSURE WILL DOMINATE THROUGH
THRS NIGHT AND LOWER DEWPOINTS WILL CONTINUE TO PUSH INTO THE
AREA...MAKING FOR PLEASANT CONDITIONS WED NIGHT-THRS NIGHT.
OVERNIGHT LOWS WILL BE IN THE 60S WITH HIGHS THRS IN THE MID TO
UPPER 80S.

FRIDAY-TUESDAY...

THE UPPER RIDGE THAT PUSHED SOUTH WILL RETROGRADE BACK TO THE WEST
WITH SFC HIGH PRESSURE SETTLING OVER THE MID-ATLANTIC COAST. THIS
WILL RETURN WARMER TEMPS AND GULF MOISTURE TO THE REGION FROM FRIDAY
THROUGH THE WEEKEND. EXPECT DAILY AFTERNOON-EVENING PULSE-TYPE
THUNDERSTORMS...ESPECIALLY OVER THE SRN CWA. WILL KEEP EACH NIGHT
DRY ALTHOUGH A STORM OR TWO COULD LAST PAST SUNSET FOR A BRIEF
PERIOD.

BY MONDAY AND TUESDAY...THE UPPER RIDGE SEEMS TO PUSH A LITTLE
FURTHER EAST CLOSER TO OUR CWA. THIS COULD HELP SUPPRESS CONVECTION
SO WILL KEEP THESE TWO AFTERNOONS DRY FOR NOW. TEMPS WILL CLIMB BACK
INTO THE UPPER 80S AND LOW 90S FRIDAY ON...WITH LOWS IN THE UPPER
60S AND LOWER 70S.

&&

.AVIATION (18Z TAF ISSUANCE)...

STORMS HAVE BEGUN TO DEVELOP THIS AFTERNOON ALONG AN OUTFLOW
BOUNDARY MOVING FROM EAST TO WEST ACROSS THE REGION. WILL ADD VCTS
STARTING AT 18Z FOR BOTH LEX AND BWG AND AFTER 19Z AT SDF. IN
ADDITION TO THIS BOUNDARY A FRONT WILL BE SLOWLY SLIPPING SOUTH
THROUGH THE REGION. ADDITIONAL SHOWERS AND STORMS WILL SPARK ALONG
THIS BOUNDARY. STORMS WILL BE SCATTERED ACROSS THE AREA SO WILL KEEP
VCTS IN THROUGH 03Z. STORMS SHOULD DECREASE OVERNIGHT. WITH AMPLE
LOW LEVEL MOISTURE SOME LIGHT FOG OR HAZE LOOKS TO DEVELOP TOWARDS
MORNING. FOR TOMORROW THE BOUNDARY IS EXPECTED TO BE NEAR OR SOUTH
OF THE KY/TN BORDER. THEREFORE THE BEST CHANCE FOR STORMS WILL BE TO
THE SOUTH AND LEX AND SDF SHOULD STAY DRY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR KYZ032-
     036-037-042-043-046>048-054>057-065>067-072-073.

     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING
     FOR KYZ023-024-026-030-031-033>035-061-070.

IN...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ078-079.

     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR INZ091-
     092.

&&

MESOSCALE......13
SHORT TERM.....EER
LONG TERM......AL
AVIATION.......EER
Hazardous weather outlook, Jul 12, 3:31 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
331 PM EDT TUE JUL 12 2011

INZ076-077-083-084-089>092-KYZ023>031-033>035-038-039-045-061-070-
131945-
ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-
OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-
HENRY KY-SHELBY KY-FRANKLIN KY-SPENCER KY-ANDERSON KY-NELSON KY-
BUTLER KY-LOGAN KY-
331 PM EDT TUE JUL 12 2011 /231 PM CDT TUE JUL 12 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE COMBINATION OF HIGH TEMPERATURES IN THE MID 90S AND VERY HIGH
HUMIDITY WILL CONTINUE TO CREATE HEAT INDICES AT OR ABOVE 110
DEGREES THROUGH THE AFTERNOON. AVOID STRENUOUS OUTDOOR ACTIVITY
WHENEVER POSSIBLE AND DRINK PLENTY OF WATER.

IN ADDITION...SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE
AFTERNOON AND EVENING HOURS AS A FRONTAL BOUNDARY SAGS SOUTH NEAR
THE OHIO RIVER. STRONGER STORMS ARE EXPECTED TO DEVELOP ACROSS
THIS BOUNDARY IN MISSOURI AND MOVE TOWARDS THE AREA OVERNIGHT. SOME
OF THE THUNDERSTORMS COULD BECOME SEVERE WITH HEAVY RAINFALL AND
DAMAGING WINDS BEING THE MAIN THREATS. EXCESSIVE CLOUD TO GROUND
LIGHTNING ALONG WITH SMALL HAIL WILL BE ADDITIONAL THREATS WITH
ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY...MAINLY
ACROSS SOUTHERN AND CENTRAL PORTIONS OF THE OUTLOOK AREA...CLOSEST
TO A FRONTAL BOUNDARY OVER THE TENNESSEE VALLEY. ADDITIONAL ISOLATED
STORMS ARE EXPECTED FRIDAY THROUGH SUNDAY...MAINLY DURING THE
AFTERNOON AND EARLY EVENING HOURS EACH DAY. THE MAIN THREATS WITH
THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF DAMAGING WINDS...
HEAVY RAINFALL AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

INZ078-079-KYZ032-036-037-040>043-046>049-053>057-062>067-071>078-
081-082-131945-
SCOTT IN-JEFFERSON IN-TRIMBLE KY-SCOTT KY-HARRISON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-
METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
331 PM EDT TUE JUL 12 2011 /231 PM CDT TUE JUL 12 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE COMBINATION OF HIGH TEMPERATURES IN THE MID 90S AND HIGH
HUMIDITY WILL CONTINUE TO RESULT IN HEAT INDICES IN THE 105 TO 109
DEGREE RANGE THIS AFTERNOON. AVOID STRENUOUS OUTDOOR ACTIVITY
WHENEVER POSSIBLE AND DRINK PLENTY OF WATER.

IN ADDITION...SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE
AFTERNOON AND EVENING HOURS AS A FRONTAL BOUNDARY SAGS SOUTH NEAR
THE OHIO RIVER. STRONGER STORMS ARE EXPECTED TO DEVELOP ACROSS
THIS BOUNDARY IN MISSOURI AND MOVE TOWARDS THE AREA OVERNIGHT. SOME
OF THE THUNDERSTORMS COULD BECOME SEVERE WITH HEAVY RAINFALL AND
DAMAGING WINDS BEING THE MAIN THREATS. EXCESSIVE CLOUD TO GROUND
LIGHTNING ALONG WITH SMALL HAIL WILL BE ADDITIONAL THREATS WITH
ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY...MAINLY
ACROSS SOUTHERN AND CENTRAL PORTIONS OF THE OUTLOOK AREA...CLOSEST
TO A FRONTAL BOUNDARY OVER THE TENNESSEE VALLEY. ADDITIONAL ISOLATED
STORMS ARE EXPECTED FRIDAY THROUGH SUNDAY...MAINLY DURING THE
AFTERNOON AND EARLY EVENING HOURS EACH DAY. THE MAIN THREATS WITH
THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF DAMAGING WINDS...
HEAVY RAINFALL AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

EER/AL

In the hours before

Local storm report, Jul 12, 3:25 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
325 PM EDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     HISEVILLE               37.10N  85.82W
07/12/2011                   BARREN             KY   BROADCAST MEDIA

            TREES AND POWER LINES DOWN.

&&

EVENT NUMBER LMK1100986

MRC
Local storm report, Jul 12, 3:36 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
336 PM EDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      3 SSE GLASGOW           36.96N  85.90W
07/12/2011                   BARREN             KY   DEPT OF HIGHWAYS

            COUNTY ROAD CREWS BARRICADING SILOAM RD OFF HIGHWAY 90
            SOUTHEAST OF GLASGOW DUE TO HIGH WATER.

&&

EVENT NUMBER LMK1100987

JBS
Special weather statement, Jul 12, 3:42 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 PM EDT TUE JUL 12 2011

INZ084-089-KYZ025-122015-
CRAWFORD-MEADE-PERRY-
342 PM EDT TUE JUL 12 2011

...THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND WIND
GUSTS UP TO 40 MPH...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES SOUTH OF ENGLISH...AND MOVING SOUTHEAST
AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN WITH RAINFALL
RATES OVER ONE INCH PER HOUR...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ALTON AND FREDONIA...
  WOLF CREEK AND CONCORDIA...
  BEECHLAND...
  CEDAR FLAT AND ANDYVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3822 8653 3818 8631 3817 8632 3816 8628
      3814 8627 3808 8628 3797 8637 3810 8655
TIME...MOT...LOC 1941Z 296DEG 13KT 3812 8646

TWF
Local storm report, Jul 12, 3:46 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
346 PM EDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     TSTM WND DMG     SONORA                  37.52N  85.89W
07/12/2011                   LARUE              KY   BROADCAST MEDIA

            TWELVE INCH DIAMETER TREE DOWN.

&&

EVENT NUMBER LMK1100988

MRC
Local storm report, Jul 12, 3:55 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 PM EDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      KNOB LICK               37.08N  85.68W
07/12/2011                   METCALFE           KY   EMERGENCY MNGR

            HIGHWAYS 1243...640...70...AND 314 CLOSED NEAR KNOB
            LICK DUE TO FLOOD WATERS.

&&

EVENT NUMBER LMK1100989

JBS
Special weather statement, Jul 12, 5:04 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
504 PM EDT TUE JUL 12 2011

KYZ030-122130-
JEFFERSON-
504 PM EDT TUE JUL 12 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL
RAIN...AND GUSTY WINDS...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS FROM FERN CREEK TO OKOLONA TO VALLEY
STATION...AND MOVING SLOWLY TO THE NORTH AT 10 MPH. A GUST FRONT
WELL AHEAD OF THESE STORMS IS MOVING NORTHWARD ACROSS JEFFERSON
COUNTY AND IS PRODUCING WINDS FROM 35 TO 45 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAINFALL...AND
GUSTY WINDS OF AROUND 35 TO 45 MPH ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  VALLEY STATION...
  ST. MATTHEWS...
  SHIVELY...
  PROSPECT...
  PLEASURE RIDGE PAR...
  ROUTT...
  LOUISVILLE INTERNATIONAL AIRPORT AND FISHERVILLE...

THESE STORMS WILL AFFECT INTERSTATE 65 BETWEEN MILE MARKERS 125 AND
137...INTERSTATE 64 BETWEEN MILE MARKERS 10 AND 8...AND INTERSTATE
71 BETWEEN MILE MARKERS 1 AND 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3835 8557 3834 8558 3834 8556 3825 8540
      3811 8545 3807 8556 3809 8572 3802 8593
      3818 8590 3823 8585 3828 8582 3829 8578
      3827 8574 3832 8566 3837 8563
TIME...MOT...LOC 2102Z 214DEG 5KT 3813 8552 3813 8568
          3809 8585

AL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 3:13 AM EDTExcessive Heat WarningLMKAllen, Anderson, Barren, Boyle, Breckinridge, Bullitt and 27 more16 hr
Jul 12, 7:46 AM EDTSpecial Weather StatementLMKClinton29 min
Jul 12, 8:18 AM EDTSpecial Weather StatementLMKClinton27 min
Jul 12, 1:07 PM EDTSpecial Weather StatementLMKAdair23 min
Jul 12, 1:20 PM EDTSpecial Weather StatementLMKCumberland, Monroe40 min
Jul 12, 1:36 PM EDTAreal Flood AdvisoryLMKAdair, Casey, Marion, Taylor114 min
Jul 12, 1:48 PM EDTSevere Thunderstorm WarningLMKMonroe27 min
Jul 12, 1:51 PM EDTSevere Thunderstorm WarningLMKBarren, Metcalfe24 min
Jul 12, 1:57 PM EDTSpecial Weather StatementLMKAllen33 min
Jul 12, 2:04 PM EDTSevere Thunderstorm WarningLMKAllen, Warren26 min
Jul 12, 2:05 PM EDTAreal Flood AdvisoryLMKAdair, Allen, Barren, Cumberland, Green, Hart and 2 more3 hr
Jul 12, 2:19 PM EDTAreal Flood AdvisoryLMKAllen, Barren, Warren3 hr
Jul 12, 2:32 PM EDTFlash Flood WarningLMKAllen, Warren106 min
Jul 12, 3:00 PM EDTFlash Flood WarningLMKBarren, Green, Hart, Metcalfe3 hr
Jul 12, 3:09 PM EDTAreal Flood AdvisoryLMKBarren, Hart3 hr
Jul 12, 3:13 PM EDTFlash Flood WarningLMKAllen, Barren3 hr
Jul 12, 3:14 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Ohio31 min
Jul 12, 3:22 PM EDTAreal Flood AdvisoryLMKBourbon, Clark, Fayette, Jessamine, Madison3 hr
Jul 12, 3:27 PM EDTSevere Thunderstorm WarningLMKGrayson, Hart33 min
Jul 12, 3:35 PM EDTAreal Flood AdvisoryLMKGrayson, Hardin, Hart, Larue, Nelson3 hr
Jul 12, 3:44 PM EDTFlash Flood WarningLMKJessamine113 min
Jul 12, 3:46 PM EDTSevere Thunderstorm WarningLMKHardin29 min
Jul 12, 3:51 PM EDTSevere Thunderstorm WarningLMKAnderson, Mercer24 min
Jul 12, 3:53 PM EDTAreal Flood AdvisoryLMKBreckinridge, Bullitt, Butler, Edmonson, Grayson, Hardin and 5 more3 hr
Jul 12, 3:59 PM EDTAreal Flood AdvisoryLMKBreckinridge, Bullitt, Jefferson, Meade3 hr
Jul 12, 3:59 PM EDTSevere Thunderstorm WarningLMKMeade31 min
Jul 12, 4:02 PM EDTAreal Flood AdvisoryLMKAnderson, Bullitt, Fayette, Franklin, Jefferson, Jessamine and 6 more3 hr
Jul 12, 4:09 PM EDTFlash Flood WarningLMKBourbon, Clark, Fayette88 min
Jul 12, 4:23 PM EDTFlash Flood WarningLMKMeade3 hr
Jul 12, 4:37 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade23 min
Jul 12, 4:47 PM EDTFlash Flood WarningLMKBullitt, Hardin, Meade, Nelson2 hr
Jul 12, 4:58 PM EDTFlash Flood WarningLMKAnderson, Nelson, Spencer, Washington109 min
Jul 12, 5:04 PM EDTSpecial Weather StatementLMKJefferson26 min
Jul 12, 5:09 PM EDTAreal Flood AdvisoryLMKBreckinridge, Hancock, Ohio98 min
Jul 12, 5:16 PM EDTFlash Flood WarningLMKJefferson, Shelby, Spencer93 min
Jul 12, 6:02 PM EDTAreal Flood AdvisoryLMKFranklin, Henry, Shelby3 hr
Jul 12, 6:52 PM EDTAreal Flood AdvisoryLMKAnderson, Bullitt, Franklin, Hardin, Jefferson, Meade and 6 more53 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.